MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP459H
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During surgery, the suture was caught in the sealing of the package and could not be taken out.It was not a control release needle.The product was not used for the patient.Unused and normal product was used to complete the case.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - pending evaluation of returned device.Investigation summary: the product was returned to ethicon for evaluation.One winding former with a needle-suture combination and one open-folder packet were received for analysis.Product code: vcp459h.Upon initial inspection of the returned sample, it was observed that the top foil was detached from the bottom foil.Additionally, the tail suture was noted to be outside the winding former.In further investigation, the tail suture was examined, and damage (crushing) was noted on it.The seal line was examined under magnification, and there is evidence that the suture was caught in the seal area.Based on the information currently available, a suture in the seal was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and non-conformances no related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 27IN 2-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21864384
Report Number2210968-2025-04027
Device Sequence Number15432920
Product Code GAM
UDI-Device Identifier10705031053397
UDI-Public(01)10705031053397(17)280531(10)TGMCSC
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP459H
Device Lot NumberTGMCSC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown